Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 259, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2000, 9:48 PM CDT for Rockwall County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2000, 9:48 PM CDT (02:48 UTC)
- Expired
- May 2, 2000, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 89 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 030249 SVRFTW TXC397-030330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 948 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCKWALL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF HEATH...MOVING NORTHEAST AT 20 MPH. DIME TO NICKEL SIZE HAIL WILL OCCUR WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE ROYSE CITY...ROCKWALL AND HEATH * THE SEVERE THUNDERSTORM WILL BE NEAR... HEATH AROUND 950 PM CDT. ROCKWALL AROUND 1005 PM CDT. ROYSE CITY AROUND 1025 PM CDT. LAT...LON 3295 9652 3280 9654 3286 9631 3300 9632
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:04 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 2, 5:04 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 504 PM CDT TUE MAY 2 2000 UPPER LOW WILL CONTINUE TO MOVE SLOW AND ERRATIC TO THE EAST AND SOUTHEAST THROUGH THE FORECAST PERIOD. WILL KEEP LOW POPS IN WRN 2/3 NORTH TEXAS WITH HIGHEST POPS IN SOUTHEAST. BASICALLY WENT WITH GUIDANCE TEMPS. BY EXTENDED PERIOD ON WEST SIDE OF UPPER LOW. WILL GO SLIGHT CHANCE THUNDERSTORMS WITH WEAK DISTURBANCES MOVING SOUTH ON BACK SIDE OF LOW. DFW 54/77/59/79 2200 ACT 57/80/60/82 3311 .FTW...NONE. 59 ...AVIATION DISCUSSION... LOW CLOUDS AND SHOWERS CONTINUE TO DEVELOP AND WRAP AROUND CUT-OFF H5 LOW. SCATTERED TO WIDELY SCATTERED NATURE OF SHOWERS/-TSRA WILL MAKE IT TOUGH TO FORECAST FOR AIRPORTS. HOWEVER...WILL MENTION A TEMPO GROUP FOR KACT THIS EVENING AND INDICATE PRECIP AROUND IN METRO AIRPORTS WITH THE INCLUSION OF A CB CLOUD TYPE THIS EVENING. CIGS TO LOWER TO BKN015 $BEFORE SUNRISE...WITH A LOW LIFTING TREND TAKING PLACE THROUGHOUT THE DAY TOMORROW. 80
In the hours before
Special weather statement, May 2, 7:55 PM CDT, 1 hour 53 minutes before
TXZ102>105-117>121-131>134-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 755 PM CDT TUE MAY 2 2000 COLD AIR FUNNEL CLOUDS HAVE BEEN REPORTED AROUND THE METROPLEX THIS EVENING. WHILE IT IS POSSIBLE FOR A COUPLE OF THE FUNNELS TO REACH THE GROUND...THEY TYPICALLY ARE VERY WEAK AND CAUSE LITTLE...IF ANY...DAMAGE. SHOULD YOU SEE FUNNEL CLOUDS IN YOUR AREA...SEEK SHELTER INDOORS BUT DO NOT PANIC. 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 31 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 43 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 34 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 45 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 57 min |
| May 3, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 56 min |
| May 3, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| May 3, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| May 3, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.